Extra affects after using Doxycycline?

Hi just wondering if anyone has had any increased EM after taking antibiotics, specifically Doxycycline.

I have been on this for three days now and ever since I started taking it my feet are much worse and my hands and red.

I see it’s also used in treatment of Lyme, although tested and nothing came back.

Thanks in advance!

Hi Ocker,

I don’t recall anyone citing doxycycline as an antibiotic that increased EM effects. However there are many members who believe that an antibiotic is responsible for them contracting EM and some who report worsening symptoms following a course of antibiotics. Here are a couple:

http://www.livingwitherythromelalgia.org/forum/topics/antibiotics

http://www.livingwitherythromelalgia.org/forum/topics/em-neuropathy-and-fluoroquinolones?commentId=6418999%3AComment%3A58016

If you type ‘antibiotic’ into the searchbox on the Discussion page you will come up with enough reading matter to keep you busy for today at least :wink:

Hi! I am from Sweden and I am on Doxycyklin for exactly the same thing sins 2 weeks now.
I notice the same thing, now I have burning all over My body and thinking of giving up this medicition.

I have been given this before for sinus problems, but I couldn't take it as it caused so many stomach problems, perhaps as well.

I used Doxycycline as prescribed for Rosacea. It didn't ever touch my EM pain. It did however make my eyes very dry, was turning my teeth brown and giving me dark splotches on my forehead. I no longer take Doxycycline and my Rosacea seems to be better than when I was taking it every day and the splotches are slowly vanishing.

Hi, I have had EM for 7 years, mostly controlled with aspirin every day. I have tried many meds and nothing works as well for me. Interesting this summer I developed Lyme Disease. I was placed on the protocol of doxycycline for 21 days. Within three days my EM disappeared. It continued that way for about a month after I stopped it. Unfortunately 2 months later and I am back to where I was before. I was wondering if anyone else experienced this.

I am told that doxy has an anti inflammatory portion of it. I have not found much on this.

My doc who I was seeing has retired. My primary will not treat it. I am in Rhode Island, if anyone has any reccomendations I would be interested. Sue .